The pathogenesis of hypercoagulability in HIV infection is multifactorial and usually more than one factor is responsible for a thromboembolic episode. The present study was conducted to evaluate the effect of HIV infection and antiretroviral therapy on various coagulation parameters in paediatric patients. Forty two newly diagnosed paediatric patients with HIV infection who were enrolled at the Anti-Retro viral Therapy (ART) centre of Kalawati Saran Children’s Hospital were included in the study. The patients were grouped into 4 clinical stages according to the WHO clinical staging of HIV disease. Coagulation tests [PT, aPTT, fibrinogen, D-Dimer and coagulation inhibitors i.e. Protein C (PC), Protein S (PS) and antithrombin III (AT III), Lupus anticoagulant (LA) and Anti phospholipid antibody (APLA)] were performed in all the patients at the time of diagnosis and repeated after 6 months. All the patients were started on antiretroviral therapy within 2 months of their diagnosis. At the time of diagnosis, prolonged PT and aPTT were observed in 30.9% and 23% of the cases respectively. Hyperfibinogenemia was seen in 11.9% of patients. D-Dimer was raised in 83.3% of patients. PS, PC & AT activities were reduced in 90.4%, 42.8% & 11.9% of cases respectively. A reduction in the PC and AT activity was seen from clinical stage 1 to 4, but the change was not statistically significant. On follow up after 6 months, a statistically significant reduction in the level of fibrinogen and D-Dimer was seen. Even though there was improvement in the activity of all the coagulation inhibitor after 6 months, statistically significant improvement was seen only for PS. The current study shows that HIV produces a hypercoagulable state in children. Raised d-dimer level and deficiency of natural anticoagulants contribute to the thrombophilic state.